Please use this identifier to cite or link to this item: https://hdl.handle.net/20.500.14279/1329
Title: Ideal jets falling under gravity
Authors: Dias, Frederic 
Christodoulides, Paul 
Major Field of Science: Engineering and Technology
Field Category: Electrical Engineering - Electronic Engineering - Information Engineering
Keywords: Fluid mechanics
Issue Date: Jun-1998
Source: Physics of Fluids, 1998, vol. 3, no. 7, pp. 1711-1717
Volume: 3
Issue: 7
Start page: 1711
End page: 1717
Journal: Physics of Fluids 
Abstract: Steady two-dimensional jets of an inviscid and incompressible fluid emerging from a nozzle and falling under gravity are calculated numerically by series truncation. The nozzle is aimed at an angle beta above the horizontal. It is shown that there are flows for all values of beta between 0° and 90° and for all values of the Froude number F. Local solutions are constructed to describe the limiting behavior of the flows as F-->0 and as F-->[infinity]. The problem of a uniform free stream hitting a vertical wall, rising, and forming a jet that falls back upon the oncoming stream is also solved. It is shown that solutions exist only for Froude numbers greater than 2.96.
URI: https://hdl.handle.net/20.500.14279/1329
ISSN: 1089-7666 (online)
DOI: 10.1063/1.857950
Rights: © The American Institute of Physics
Type: Article
Affiliation: Worcester Polytechnic Institute 
Affiliation : Worcester Polytechnic Institute 
Appears in Collections:Άρθρα/Articles

CORE Recommender
Show full item record

SCOPUSTM   
Citations

14
checked on Nov 9, 2023

WEB OF SCIENCETM
Citations 50

14
Last Week
0
Last month
0
checked on Oct 29, 2023

Page view(s) 50

349
Last Week
0
Last month
3
checked on Feb 23, 2024

Google ScholarTM

Check

Altmetric


This item is licensed under a Creative Commons License Creative Commons